As many of you know, I have a neurological side effect from the antipsychotics that I’ve been taking all these sixteen years. It’s like severe Parkinson’s.
I take meds for it. Expensive meds.
Silverscript, my medicare part D, has suddenly cut me off, just days before my next refill. Legally, you guys, can they do this?
Before you look away, some of you who are on antipsychotics, especially at high doses, will get this syndrome. It’s called Tardive Dyskinesia or a ‘movement disorder,’ and is also referred to as EPS, (extrapyramidal symptoms). No cure. Only symptom management.
The Nami statistics are 30-50% of patients who take an antipsychotic, whether it’s a traditional old school Haldol or Thorazine or an ‘atypical’ like Geodon or Abilify, if you are on these drugs for a decade, they say that percentage of us will be like Michael J Fox x 60. It’s also referred to as Parkinsonianism. It looks and acts like Parkinson’s.
I’m on a critical medication that is partly paid for by a charitable foundation, Caring Voices Coalition. My Part D, Silverscript, who is owned by the wonderful folks at CVS approved me thru Feb of next year. But we got a notice …..ten days before my next refill that they won’t pay. We have a piece of paper saying that I’m covered through Feb of next year, so how can they cut me off at the last minute? Ideas anyone?
My doctor appealed the decision twice and now we get a letter saying we have a right to an appeal. What they are doing midyear seems illegal. Ideas anyone?